Alert archive / Colorado / Frost Advisories in 2022
Frost Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 8, 2022, 3:35 PM MDT for 7 counties in Colorado. It took effect at Oct 9, 2022, 3:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2022, 3:35 PM MDT (21:35 UTC)
- In effect from
- Oct 9, 2022, 3:00 AM MDT
- Expired
- Oct 9, 2022, 8:55 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, El Paso County, CO, Kiowa County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WWUS75 KPUB 082135 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 335 PM MDT Sat Oct 8 2022 COZ069>071-095-096-090545- /O.NEW.KPUB.FR.Y.0002.221009T0900Z-221009T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Western Kiowa County- Eastern Kiowa County- 335 PM MDT Sat Oct 8 2022 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... * WHAT...Temperatures as low as 33 will likely result in frost formation. * WHERE...The San Luis Valley. * WHEN...From 3 AM to 9 AM MDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
807 WWUS75 KPUB 090215 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 815 PM MDT Sat Oct 8 2022 COZ084-091015- /O.EXA.KPUB.FR.Y.0002.221009T0900Z-221009T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 815 PM MDT Sat Oct 8 2022 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Northern El Paso County. * WHEN...From 3 AM to 9 AM MDT Sunday. * IMPACTS...Frost could damage or kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ069>071-095-096-091015- /O.CON.KPUB.FR.Y.0002.221009T0900Z-221009T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Western Kiowa County- Eastern Kiowa County- 815 PM MDT Sat Oct 8 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... * WHAT...Temperatures as low as 33 will likely result in frost formation. * WHERE...The San Luis Valley and Kiowa County. * WHEN...From 3 AM to 9 AM MDT Sunday. * IMPACTS...Frost could damage or kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
126 WWUS75 KPUB 090551 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1151 PM MDT Sat Oct 8 2022 COZ069>071-084-095-096-091400- /O.CON.KPUB.FR.Y.0002.221009T0900Z-221009T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Western Kiowa County-Eastern Kiowa County- 1151 PM MDT Sat Oct 8 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...the San Luis Valley, Northern El Paso County, and Kiowa County. * WHEN...From 3 AM to 9 AM MDT Sunday. * IMPACTS...Frost could damage or kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
696 WWUS75 KPUB 090941 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 341 AM MDT Sun Oct 9 2022 COZ069>071-084-095-096-091500- /O.CON.KPUB.FR.Y.0002.000000T0000Z-221009T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Western Kiowa County-Eastern Kiowa County- 341 AM MDT Sun Oct 9 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...the San Luis Valley, Northern El Paso County, and Kiowa County. * WHEN...Until 9 AM MDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
526 WWUS75 KPUB 091455 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 855 AM MDT Sun Oct 9 2022 COZ069>071-084-095-096-091600- /O.CAN.KPUB.FR.Y.0002.000000T0000Z-221009T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Western Kiowa County-Eastern Kiowa County- 855 AM MDT Sun Oct 9 2022 ...FROST ADVISORY IS CANCELLED... Temperatures are quickly warming across the affected areas, therefore, the Frost Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 8, 2:49 PM MDT, 46 minutes earlier.
Area forecast discussion, Oct 8, 2:49 PM MDT, 46 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 249 PM MDT Sat Oct 8 2022 .SHORT TERM...(This evening through Sunday) Issued at 239 PM MDT Sat Oct 8 2022 Key Messages: 1) Some frost and areas of patchy fog tonight... 2) Very nice day tomorrow... Currently... Some patchy showers were tied to the higher terrain at 2 pm this afternoon. Most of the activity was over the S mtns S of La Veta, but isolated showers were noted over all of the mtns. . A few showers were also noted over the higher elevations of the Raton Mesa on the plains down along the NM border. Temp were generally around 60 over the valleys and plains with temps cooling to around 30F at mtn top level. Next 24 hours... Generally a quiet pattern expected. Main concern will be some patchy fog over the larger valleys, and possibly over the plains, with the greatest threat over the San Luis Valley and Kiowa county. In addition, cant rule out some patchy fog over the same areas due to clear skies and near zero /Td spreads anticipated. Expect lows tonight from 35-40F across the plains (with higher temps over the Banana Belt regions) and 32-35F in the SLV. Tomorrow is simply going to be a very nice day as max temps will be 70-75F range across the plains with 60s in the valleys. Winds will be be light and diurnally driven. .LONG TERM...(Sunday night through Saturday) Issued at 239 PM MDT Sat Oct 8 2022 Key Messages: 1) Dry and warm through Tuesday. 2) New system comes in Wednesday, bringing cooler temps and precipitation. 3) Drier and warmer towards next weekend. Monday-Tuesday... Monday will feature a broad trough far to the east and a weak low pressure center across the desert southwest. Weak embedded disturbances within the mid and upper-level flow will bring enough instability to allow for isolated showers and thunderstorms, mainly across our higher terrain, Monday afternoon. Along our higher peaks, above 11-12kft, light snow accumulations will be possible, but the rest will fall as rain. Other than an isolated shower possible along our southern border, the eastern plains will remain dry, and high temperatures will be in the mid-70s, while the higher valleys will be in the 60s. Nighttime low temperatures, both Sunday night and Monday night, will be cool, with 40s over the plains. Out in the San Luis Valley, temperatures are expected to approach or dip just below freezing, so we will have to keep an eye out for potential frost concerns. Tuesday will mostly be similar to Monday, with slightly warmer high temps across the CWA ahead of the next approaching system. Precipitation will be more likely across parts of the Continental Divide as it approaches later on in the day. Tuesday Night-Wednesday... The main concern with the long-term period continues to be the potent upper-level trough and associated low pressure system expected to track across the CONUS around the middle of the week. The placement and amplitude of the system in question has been largely variable in model output over the last week or so, and that variation in solutions still mostly persists. Current runs of the EC show the trough moving overhead late Tuesday into Wednesday, with the main trough axis staying just north of our area, resulting in a bit less precipitation over the plains and less cold air advecting into the region. The GFS has the trough more amplified, digging a bit further south and sending a mid-level low clear down into Texas. This solution would be a bit wetter and, more importantly, would allow for much stronger cold air advection and give us much colder temperatures across the CWA. The Canadian currently sits somewhere in between the previous two. Large ensemble spreads do not imply an excess in forecast confidence, and the NBM is showing a high temperature spread for Wednesday of fifteen degrees or more over parts of our eastern plains. Comparing what we've seen in model trends over the last 4 days or so to the most recent guidance, trends do seem to be moving in a cooler, more wet direction. While current NBM QPF does not show much in the way of snowfall, outside of a few spots over our highest mountain peaks, more widespread rain and cloud cover are within expectations, mainly late Tuesday night into Wednesday morning, which is when the surface cold front is expected to pass through. With the influx of cooler air from the north, colder temperatures will be prevalent across the area, especially Wednesday night, where most of the CWA is projected to be at or below the mid-30s. This will bring up concerns of potential frost highlights over the eastern plains, while the San Luis Valley, if the NBM is to be believed, may approach conditions for the first hard freeze of the year. Thursday Onwards... The upper trough should depart the area Wednesday evening, with upper-level ridging slowly building back in to our west starting Thursday with breezy northwest flow aloft. The flow should be on the dry side and things should clear out quickly, with high temperatures warming back into the 60s-70s by next weekend. Low temperatures still are seeing a bit of uncertainty in the long-range guidance, but 30s-40s are generally expected across the area each night through the end of the period. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 239 PM MDT Sat Oct 8 2022 For KCOS, KPUB and KALS... A clear and cool night is anticipated. This *may* lead to a chance of some patchy fog/low cigs at each of the TAF sites tonight. Probability is pretty low of it happening but it cannot be ruled out given the low T/TD spreads expected along with clear skies. Tomorrow will be sunny with light diurnally driven winds. && .PUB WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 9 AM MDT Sunday for COZ069>071-095- 096. && SHORT TERM...HODANISH LONG TERM...GARBEROGLIO AVIATION...HODANISH
Hazardous weather outlook, Oct 8, 11:36 AM MDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1136 AM MDT Sat Oct 8 2022 COZ058>089-093>099-091745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1136 AM MDT Sat Oct 8 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers with some embedded thunder are expected over the mountains and valleys this afternoon. The shower activity is expected to be a bit more widespread over the southern mountains this afternoon. The storms over the southern mountains will roll onto the plains later this afternoon and early evening, with the best chance of showers south of highway 50. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms may be possible Sunday and Monday over the southern Mountains. Lightning will be the main concern. Peaks above 12000 may see an inch or two of light snow. More widespread showers and thunderstorms are possible Tuesday over the Mountains. Lightning will be the main risk. Snow levels will start out above 12000 feet Tuesday and fall to near 9000 feet by Wednesday. A couple of inches of snow are possible. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. Hodanish
Nearby
Frost Advisories in Colorado, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.